Alert archive / California / Heat Advisories in 2017
Heat Advisory 5, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this heat advisory at Aug 25, 2017, 8:03 AM PDT for 9 counties in California. It took effect at Aug 27, 2017, 11:00 AM PDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2017, 8:03 AM PDT (15:03 UTC)
- In effect from
- Aug 27, 2017, 11:00 AM PDT
- Expired
- Aug 28, 2017, 9:00 PM PDT
- In force
- 34 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 48 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 3.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1602 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this heat advisory went out at Aug 25, 4:54 AM PDT, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 25, 4:54 AM PDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
454 AM PDT Fri Aug 25 2017
.SYNOPSIS...High pressure building in over the region will result
mainly clear skies and a gradual warming trend starting today.
Significantly warmer temperatures are expected over the weekend
with temperatures expected to peak on Sunday. Very warm to hot
daytime temperatures will continue into early next week especially
over inland areas.
&&
.DISCUSSION...as of 3:20 AM PDT Friday...Skies remain mainly
clear this morning while a moderate northerly gradient remains in
place. A few patches of low clouds persist along the San Mateo
coast as well as over the Monterey bay and down the Salinas Valley
under a shallow 1000 ft marine layer. The shallow marine layer
will result in an early burn off of stratus this morning leading
to mostly clear skies across the region by noon.
A weak upper level low located over the southern portion of the
forecast area will continue to weaken as a ridge of high pressure
currently centered over the four corners expands westward over
California. Models remain is fairly good agreement that the ridge
will continue to build through today resulting in a few degrees of
warming mainly over inland areas while coastal areas see little
to no change. Seasonal temperatures in the 60s along the coast,
70s around the bay and 80s a bit farther inland are expected for
one more day today. Warmest inland areas will likely see
temperatures in the 90s to around 100s over the warmest southern
interior valleys.
Models indicate a significant rise in 850 mb temperatures and
500 mb heights Saturday and Sunday with values increasing to
around 25 C and 593 DM, respectively by Sunday. This will kick off
a significant warming trend that will translate to daytime highs
in the 70s along the coast, upper 70s and 80s around the bay,
widespread 90s inland to 110 degrees in the warmest southern
interior valleys. Temperatures are anticipated to peak on Sunday
however very warm to hot temperatures will continue into early
next week and the ridge remains relatively stationary over the
western U.S. Little change is forecast is the temperatures and
heights aloft as well. This prolonged stretch of very warm to hot
temperatures will likely lead to heat related issues for those
sensitive to the heat such as the young and the elderly. Please
use caution and never leave children or pets unattended in
vehicles and check on elderly neighbors that may need assistance.
Drink plenty of water and stay hydrated.
Medium and long range models show little change in the overall
weather pattern with a ridge of high pressure remaining the
dominant feature over the region. Anticipate unseasonably warm
temperatures through the foreseeable future with night and
morning low clouds expected to be confined mainly to the coast and
only moderate inland intrusion overnight under a moderately
compressed marine layer.
&&
.AVIATION...As of 4:45 AM PDT Friday for 12Z Friday TAFs. A very
tricky cig forecast over the next 4-6 hours. Dry air entrained
from the north late last night and has greatly affected the marine
layer this morning. Both Bodega Bay and Fort Ord Profilers show a
very shallow, less than 1000 ft, marine layer in place. Current
infrared satellite shows stratus trying to rebound before sunrise,
but the extent of the rebound is not known at the moment. Bay
Area terminals have been flirting with VFR/MVFR cigs and vis over
the past few hours, and will likely be the case through mid
morning. Monterey Bay terminals will likely stay in IFR/LIFR cigs
through at least 17z, but tafs will have to be monitored and
amended over the next few hours due to high uncertainty. As a high
pressure ridge builds into the area, the marine layer is expected
to compress below 1000 ft, with a possibly of completely mixing
out, by tonight. Therefore, there is very low confidence with
tonight's cig forecast. Light to moderate onshore winds this
afternoon.
Vicinity of KSFO...Borderline VFR/MVFR conditions through 16-17z.
Included a tempo group for both KSFO and KOAK for MVFR cigs
through 16z. Low confidence with low clouds returning tonight, as
marine layer is expected to compress. Expect breezy west winds
this afternoon with sustained winds between 15 and 20 kt likely.
SFO Bridge Approach...Approach may see FEW/SCT low clouds, with
the possibility of BKN cigs through about 17z.
Monterey Bay Terminals...IFR/LIFR conditions are expected through
about 17z, with low confidence on exact clearing time. Light to
moderate westerly winds 10-12 kt this afternoon. Cig development
tonight will highly depend on how shallow the marine layer gets.
Low confidence on coverage and timing.
&&
.MARINE...as of 2:32 AM PDT Friday...Moderate to locally strong
north winds will continue over the coastal waters through Saturday
morning, with the potential for gusts to exceed gale-force at
times. Steep fresh swell will accompany the strongest winds,
especially over the outer waters north of Point Reyes. Pressure
gradient eases by Saturday afternoon and winds are forecast to
decrease through the weekend.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...SCA...Pigeon Pt to Pt Pinos 0-10 nm from 9 AM
SCA...Pt Arena to Pt Reyes 0-10 nm
SCA...Pt Arena to Pigeon Pt 10-60 nm
SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm
SCA...Pt Reyes to Pigeon Pt 0-10 nm until 9 AM
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm until 9 AM
&&
PUBLIC FORECAST: CW
AVIATION: BAM
MARINE: BAM
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, twitter, and youtube at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaHazardous weather outlook, Aug 24, 1:12 PM PDT, 18 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK National Weather Service SAN FRANCISCO CA 112 PM PDT Thu Aug 24 2017 CAZ006-505>513-516>518-528>530-252015- San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Interior Valleys-North Bay Mountains- San Francisco Bay Shoreline-San Francisco Peninsula Coast- East Bay Interior Valleys-East Bay Hills and the Diablo Range- Santa Cruz Mountains-Santa Clara Valley Including San Jose- Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Northern Salinas Valley/Hollister Valley and Carmel Valley- Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- 112 PM PDT Thu Aug 24 2017 This hazardous weather outlook is for the San Francisco Bay Area. .DAY ONE...This Afternoon and Tonight Seasonable temperatures can be expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A building ridge of high pressure will lead to a substantial warming trend especially for locations away from the coast. Widespread upper 80s to lower 100s are likely starting on Sunday for inland areas. Several days of very warm readings are likely which could lead to heat related issues. At the coast temperatures will be more moderate.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 8:03 AM PDT | Excessive Heat Warning | MTR | Alameda, Contra Costa, Monterey, San Benito, San Mateo, Santa Clara and 1 more | 4 days |
| Aug 25, 2:46 PM PDT | Small Craft Advisory | MTR | 12 hr |
Nearby
Heat Advisories in California, 2017Every heat advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.